MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD IAG BC PRO GLOBAL PNK 20GA X 1.0IN; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD IAG BC PRO GLOBAL PNK 20GA X 1.0IN; PERIPHERAL IV CATHETERS
Catalog Number 381033
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd iag bc pro global pnk 20ga x 1.0in had leakage at the catheter junction.The following information was provided by the initial reporter translated from japanese to english: this is a complaint about leaking from catheter joint.It was reported that when the catheter was punctured, blood flowed backward, leakage occurred from the joint.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the photographs and sample submitted for evaluation.Bd received three photographs and one 20g insyte autoguard bc pro iv catheter.The returned sample matched the iv catheter in the photographs.The sample exhibited evidence of use.The iv catheter was received without the needle and what appeared to be blood residue was observed within the catheter tubing and adapter.As it was reported that the adapter was leaking, the returned unit was tested for leakage.Leakage was confirmed from the midpoint of the pink catheter adapter.A microscopic examination revealed a crack in the adapter over the wedge.The crack appeared to follow the knit line from the molded adapter and was located opposite from the gate mark.The adapter was separated, and the outside diameter of the wedge was measured and found to be within the specification.The observed damage likely occurred during the manufacturing process in the assembly process.Per the quality plan, inspections for damaged adapter/catheter tubing are performed periodically during the manufacturing process to mitigate the occurrence of this defect.A device history record review could not be performed as the lot number is unknown.
 
Event or Problem Description
No additional information.

Brand Name
BD IAG BC PRO GLOBAL PNK 20GA X 1.0IN
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19801737
Report Number1710034-2024-00754
Device Sequence Number7496857
Product Code FOZ
UDI-Device Identifier00382903810338
UDI-Public(01)00382903810338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381033
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown